Jump to content
Sign in to follow this  
Osemka8

Girlfriend in an awful state told to go cold turkey on SSRI!

Recommended Posts

Osemka8

Hi, I came across this website and some particular topic after searching through the entire internet to find answers. I think you can help me. I'll try to be as brief as possible.


My girl is diagnosed bipolar, on meds Lamictal 100mg, Asentra 50mg and Tegretol 400mg. Her condition gotten worse in June. She started losing feelings and she didn't know why. We were in deep love before. In June she stopped taking meds cause she started feeling "fine". At this time, her feelings decreased and wanted to break up all of a sudden with no reason. She was just not feeling it. Didn't take meds for 2 months and is in her 5th week back on them. During that no meds period there were glimpese of "I know I love you, I'm just confused", but now that she is on mood stabilizers and SSRI again, she feels nothing. No feelings, no empathy. I don't know this girl anymore, but I do know I love her unconditionally. She thinks this loss is natural and I'm almost by myself wanting to fix this problem. She at least listens from time to time.
Do you think it might be SSRI related? And if so, in what time will she will realize that she loves me if she goes off SSRI? I'm desperate. Thank you.

I wrote to her pdoc yesterday, since she isn't taking any actions herself and got two answers:

 

1st: "She has to immediately come off zoloft. If she'll be hard to handle, she will need to be hospitalized."

My question: "Wouldn't it be more appropriate if she tapered the drug? I've read that coming off immediately can cause some serious side effects."

2nd: "No. It's a small dose."

 

Note that this pdoc is THE BEST (?!) and well respected in the country. She only saw her 3 times! Searching through a great amount of info over the internet and I NEVER came across to go cold turkey. Never!

Share this post


Link to post
Share on other sites
ChessieCat

Hi Osemka,

 

Going into hospital will most probably see her ending up on a cocktail of drugs which may cause all sorts of problems.

 

The drugs numb us and can cause Anhedonia, apathy, demotivation, emotional numbness

 

I going to give you some links to read:

 

  1. Before you begin tapering what you need to know
  2. Why taper by 10% of my dosage?
  3. glenmullen_symptoms_AS Appendix 1.pdf
  4. Brain Remodelling (Rhi's Description of Brain Healing)
  5. Video:  Healing From Antidepressants - Patterns of Recovery
  6. What should I expect from my doctor about withdrawal symptoms?
  7. How do you talk to a doctor about tapering and withdrawal?

It would be best if your girlfriend joins this site and we can then offer suggestions and support her.

Share this post


Link to post
Share on other sites
Osemka8

Thank you both. I'll read through the literature. She mustn't go to hospital, I know that.

 

FSL, I felt exactly the same. It sounded like: "I don't give a sh*t about my patient. If she can't keep it together, take her away." which is SO rude! But on the other hand, she was never on a higher dose and it's really a small dose. But a dose is a dose. She is taking zoloft for about 2,5 years, going sometimes off. SSRI itself is really harmful when treating bipoalr alone, but back then she was not diagnosed with such illness. Yesterday was a window in time of "I priomised I'll get well and will keep my promise." which gave me hope she is stabilizing after her first episode. Today is day 1 off Zoloft. We'll see how things go.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.